Log in
Anxiety and Depression Support
27,405 members27,211 posts

Anybody take zoloft?

Anybody had side effects from zoloft

26 Replies
oldestnewest

I did not respond well to it. I couldn't sleep. It eventually lead to a hospitalization. Not everyone has the kind of response I did. Hopefully others can share their experiences.

Reply

Why u had it lead to hospitalization?

Reply

It made me have suicidal thoughts. I believe now it caused my first manic episode.

Reply

definitely sleepiness, i tend to take it at nights because it sends me to sleep!! appetite too, it’s way less than it used to be.

1 like
Reply

My psychiatrist want me take it in the morning

Reply

Am scared to take it

Reply

I took it and it was SO helpful. You just have to be consistent until your body regulates. I did experience some hair loss so I recently stopped taking it. But I am considering going back on.

1 like
Reply

Hair loss?

Reply

Yeah, I researched and sometimes it can cause hair loss.

Reply

😫

Reply

I took zoloft years ago and it made me sleepy - but it could have been that the dose was too high?

1 like
Reply

Am on 100 mg

Reply

I'm currently taking Zoloft. The only side effects I've had were headaches. After the first few weeks, those stopped.

Of course, others may experience others..

Reply

How many mg are u on

Reply

200 mg per day

Reply

How u feel on it

Reply

I started taking in about 4 years ago. I still have had my panic attacks and anxiety. Been talking to my therapist about increasing my dose.. It, for me, takes the edge off.

1 like
Reply

Your psychiatrist don’t give u nothing for panic attacks

Reply

I was on Zoloft for what must have been 12 or so years. There were some initial side effects of it but knowing that someone was helping me and watching out to make sure it was going well made a difference. Since its being prescribed to you and hopefully you have a good working relationship with your doctor, please worry less about taking it. I know, thats easier said than done but it was a life changing drug for me. The side effects were more so in the beginning weeks of taking it or upping the dosage. Jitteriness is what I guess I would call it. I'd describe it a bit like how your muscles feel after an adrenaline rush is wearing off and before you feel the fatigue of the energy spent. It was not bad at all and that feeling only lasted for a couple hours after I took the pill and then went away. I don't recall any issues with sleep but I was such a mess by the time I first started it I would not have known what was related to the depression or the medicine. What I do know is that it made a difference and helped me get back on track with my life. I'm also a diabetic and was really concerned about side effects. Part of being a diabetic is feeling your body and where your glucose level to some extent. I had not issues with this one. I was at 200mg by the end of the first year and that worked well for me.

1 like
Reply

Am scared to take it because of side effects

Reply

How many week did u take it until u notice a change and it make u feel Jitteriness? Am on 100 mg he want me to take it in the morning

Reply

After about 4 weeks I could start feeling some improvement. Once I hit 6 weeks on the first dosage we increased it. As much as I've thought back on it, I think on the 2nd week I didn't notice the jitters. As far as zoloft at the time, my doctor nailed the med I needed and it was totally worth any minor issues compared to the place I was at without it.

Reply

I took 50 mg and it helped. My stomach hurt for about 3 weeks but the benefits were worth it

Reply

Zoloft has saved my sanity. I had such bad anxiety. The first two weeks sucked due to they say it gets worse before better. And sorry for TMI but I had bad diarrhea....but in the long rin, sooooo worth it! It has helped my anxiety so much! I never want to stop taking it!! Push through, it's worth it!

Reply

Boy do I have a story for you. Not so much about when I was on it, but when I got off of it. It has ruined my entire life, to the point where I literally came up with a full proof plan to committing suicide where I'd feel nothing. Just looking at what I wrote makes me sick. I was always told how "safe" zoloft was. If I ever met the drug advertising manager for this drug I would kill him or her with my bare hands. This drug destroyed my life. There is no getting off of zoloft. 200mg daily for 12yrs will make you a zombie. When I reconnected with the love of my life, I decided that was it for me. No more drugs. And then life said "challenge accepted." I have suffered permanent brain damage from Antidepressant Discontinuation Syndrome, and I lost the most important things in my life. Bottom line, I traded 1 SSRI drug and now I'm on 4 of them forever.

Reply

I have been on Zoloft for nearly 10 years. I've had to up my dose over the years and am now on 200mg, but it helped me a lot when I first started it. It took a month or so to take full effect and you definitely feel like you are in a fog for a few weeks, but when you come out on the other side it's wonderful. It gave me my ambition and my drive back. I had diarrhea for a month or so when starting it and had headaches but once your body adjusts then the side effects will go away. I advise taking it at night to avoid drowsiness. My doctor prescribed it in the morning but it wasn't working for me. You can take it at any time during the day or night as long as you are CONSISTENT. If you take it at 3pm after every lunch then take it at that time every day. Also, at night, if I was startled away for some reason shortly after taking Zoloft, I would get this weird tingling sensation and my body would feel like jello. It went away after 5 minutes, but when it first happened it was quite unsettling. I attributed it to one of those weird things that happen when you combine antidepressants, REM sleep, and being startled awake lol. Zoloft has helped me to get my anxiety attacks under control and I will forever be grateful for that.

Reply

You may also like...